MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable as there is no indication that the lens was explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after the implantation of an intraocular lens (iol), the lens optic was noticed to have an off-axis defect/crack.Reportedly, the lens remains implanted in the eye.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/25/2018.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed scarce amount of viscoelastic residue in the cartridge tip and tube.The intraocular lens (iol) was not return as to date it remains implanted.The customer''s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to completely fill the viewing window of the pcb00 with viscoelastic.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7141437
Report Number2648035-2017-02327
Device Sequence Number1276141
Product Code HQL
UDI-Device Identifier05050474558533
UDI-Public(01)05050474558533(17)200727
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/27/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1